Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Does Oxycodone cause wheezing and sore throat?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2009
Answered : 1000 Questions
Question
I recenyly injured my back ( a recurring lower back problem, usually muscular in origin)
Started taking oxycodone 5 mg. for pain, and noticed that I was wheezing, and my throat felt a bit sore. Now it seems like bronchitis, with low grade fevers about 99.4.
Is this a partial allergic reaction, or a coincidence? Have taken this drug before, during and after back surgery, no problems. Going to ENT tomorrow as I also have mouth ulcers which are getting worse.
Posted Sat, 9 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Krunal Karade 1 hour later
Brief Answer:
It is most likely coincidence .

Detailed Answer:
Hi XXXXXXX
Thanks for the query.
As per your clinical history it appears that you are having respiratory track infection.
Since you have taken oxycodone 5 mg before with no allergic reactions , it is most likely coincidence . But oxycodone can aggravate your dry mouth & respiratory problem . So please consult your treating doctor to change oxycodone to some safer pain killer.
I am happy to hear that you are going to ENT tomorrow for your mouth ulcers .
If I were your treating doctor, I would advice you Plenty of fluids , antiseptic mouthwash , Vitamin C , artificial saliva spray for symptomatic treatment & like to investigate and manage accordingly.
Hope I have answered your query. If you have any further questions I will be happy to help.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor